MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56999
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a plastic bag without the pouch or a lot number.Our laboratory evaluation of the product said to be involved confirmed the report.The forceps were returned with the cups cut from the sheath.The cups were not returned with the device.The handle was manipulated and the link wires would not advance or retract.The handle provided no resistance during actuation.The sheath measured at 235.5 cm from the base of the handle to the distal end were the sheath was cut.The link wires are sticking out past the sheath to 238.5 cm.There is severe damage to the sheath between 53 cm and 60 cm, the catheter has been stretched and lost some of it's structure.There is also damage at the distal end of the handle on the sheath.No other anomalies were detected with the device.The device was returned to the supplier for further evaluation.The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During a colonoscopy, the physician used a cook captura pro¿ biopsy forceps with spike.It was reported that while doing a colonoscopy, the physician did a surveillance biopsy in the ascending colon.When the physician opened the forceps, the forceps opened but would not close [subject of this report].The device was down the scope but didn't make patient [tissue] contact.The physician had to pull the scope out of the patient and had to cut the biopsy forceps off to remove it from the scope channel.Another of the same product number was used successfully to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a plastic bag without the pouch or a lot number.Our laboratory evaluation of the product said to be involved confirmed the report.The forceps were returned with the cups cut from the sheath.The cups were not returned with the device.The handle was manipulated and the link wires would not advance or retract.The handle provided no resistance during actuation.The sheath measured at 235.5 cm from the base of the handle to the distal end were the sheath was cut.The link wires are sticking out past the sheath to 238.5 cm.There is severe damage to the sheath between 53 cm and 60 cm, the catheter has been stretched and lost some of it's structure.There is also damage at the distal end of the handle on the sheath.No other anomalies were detected with the device.The device was returned to the supplier for further evaluation.The following information was provided: the device was returned in an open pouch type bag.An examination of the device revealed no visual defects , however the device shows extensive damage to the forceps while the forceps cups are missing.Functional evaluation: the device was functionally evaluated.Upon initial evaluation, the complaint from the report is confirmed.During testing, with the device held in straight, u-shape and three-loop coiled positions, respectively, it was confirmed that the device did not operate due to the extensive damage it has received.The forceps were returned with the cups cut from the sheath.The cups were not returned with the device.The handle was manipulated and the link wires would not advance or retract.The handle provided no resistance during actuation.The root cause for the complaint cannot be confirmed due to the damage it has received.The device history records for process traveler (pt) were reviewed.The manufacturing records and/or fqc checklist did not indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the returned device was not functional as a result of the cups missing from the device.A root cause could not be determined.The device was returned with the cups missing.All devices receive a 100% inspection prior to release and shipment.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key12917981
Report Number1037905-2021-00659
Device Sequence Number12010602
Product Code PTS
UDI-Device Identifier00827002569997
UDI-Public(01)00827002569997(17)240628(10)W4486181
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberG56999
Device Catalogue NumberBF-2.8SJ-230SP-40
Device Lot NumberW4486181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - OLYMPUS, MODEL UNKNOWN
Patient SexUnknown